Heavy Rain, Douglas
- When
- May 25, 1:40 PM MST to 5:52 PM MST
- Where
- Douglas County, 3 mi ESE of Highlands Ranch
- Reported by
- Public
- Coordinates
- 39.530, -104.920
Rainfall of 1.58 inches was reported.
Thunderstorms produced heavy rainfall across the southeast part of the Denver area. Streams and creeks rose in response to the heavy rainfall, but remained in their banks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Thunderstorms produced heavy rainfall across the southeast part of the Denver area. Streams and creeks rose in response to the heavy rainfall, but remained in their banks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 25, 1:40 PM MST, 0 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 240 PM MDT Sun May 25 2025 .KEY MESSAGES... - A few strong thunderstorms this afternoon/evening over greater Denver and the Palmer Ridge, with some large hail the main threat. - Cool and moist weather pattern again on Memorial Day. - Warming on Tuesday and Wednesday with scattered to likely late day showers and thunderstorms. - Warming to near 80 Friday through Sunday with scattered late day showers and thunderstorms for the mountains, foothills and immediate plains. && .DISCUSSION /Through Sunday/... Issued at 240 PM MDT Sun May 25 2025 Convection started developing in the high country just before noon this morning with ample heating and no Stratus deck. The storms are surviving coming off of higher terrain. The Stratus over the plains is a good 3000-4000 feet thick at this time, maybe up to about 10,000 feet AGL. The flow aloft is southwesterly ahead of the upper trough. Water vapor pictures are showing the circulation at the bottom of that trough to be a tad south of central Utah at this time. Over the plains, there is a weak east- southeasterly wind field in place with temperatures in the 50s F. Most of the models are all showing a decent batch of showers and thunderstorms over the heavily populated parts of the CWA the rest of the afternoon into mid evening. This convection continues moving eastward, especially over the northern half of the eastern plains past 06Z tonight. Models show the upper trough to push across Colorado from about 06Z tonight through 06Z Monday night. Memorial Day looks to be another cooler than normal, cloudy, and moist day with 30-70% pops for all the CWA, ending during the evening hours. On Tuesday and Wednesday, weak upper ridging is progged over the CWA with benign synoptic scale energy in place and weak northwesterly flow aloft. There will be better heating on Tuesday and Wednesday. Models have decent CAPE during the afternoon and early evening hours with precipitable water values in the 0.40 to 0.80 inch range along with dew points in the lower to mid 50s F. Will go with 40%-70% pops on Tuesday and 50%-90% pops on Wednesday for the afternoons and evenings. For the later days, Thursday through Sunday, models continue to show weak upper ridging and weak west-northwesterly flow aloft along with neutral synoptic scale energy. Moisture availability and CAPE is best on Thursday, so will keep pops in the 30%-70% range that day. Friday through Sunday dry out a bit but are warmer with highs potentially getting into the lower 80s all three days. Late day thunderstorm coverage will be scattered and mainly for the western 2/3rds of the CWA only. && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1153 AM MDT Sun May 25 2025 Satellite pictures are showing a Stratus deck and some higher clouds above it on top of DIA at this time. The VAD Wind Profile from KFTG shows both mid level and upper level cloudiness above the low deck. Models keep east to southeasterly winds going at DIA the rest of today and tonight. Speeds are fairly weak. Most of the models' forecast reflectively products are showing a decent batch of showers and thunderstorms for DIA from around 21Z this afternoon to around 06Z tonight. That was going in the TAF already so I left it as is for the most part. Current ceilings are in the BKN-OVC015-030 range. They may get a tad higher, but once convection kicks in, we will keep them no higher than OVC015 well into Monday morning. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...rjk AVIATION.....rjk
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1006 AM MDT Sun May 25 2025 COZ030>051-261615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1006 AM MDT Sun May 25 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Likely to numerous showers are expected this afternoon and evening along with scattered thunderstorms. The strongest storms can be expected over the plains in and around the Urban Corridor southward across the Palmer Ridge. Hail could get up to 1 inch with the storms but with lack of significant heating hail should be smaller. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to likely showers and thunderstorms are expected on Memorial Day along with below normal temperatures to continue. From Tuesday into next weekend, scattered late day showers and thunderstorms are forecast each day with warming temperatures through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon after 2 pm.
Special Weather Statement
National Weather Service Denver CO
131 PM MDT Sun May 25 2025
COZ033-035-252015-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-South
and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
131 PM MDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LARIMER COUNTY
UNTIL 215 PM MDT...
At 131 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Four Corners, or 60 miles northwest of Fort
Collins, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Four Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4095 10614 4100 10615 4100 10565 4073 10569
4087 10611
TIME...MOT...LOC 1931Z 279DEG 20KT 4094 10610
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GimmestadSpecial Weather Statement National Weather Service Denver CO 217 PM MDT Sun May 25 2025 COZ039-040-252045- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County CO-North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 217 PM MDT Sun May 25 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DENVER... NORTHEASTERN JEFFERSON AND WESTERN ADAMS COUNTIES UNTIL 245 PM MDT... At 217 PM MDT, Doppler radar was tracking a strong thunderstorm over Federal Heights, or 8 miles northwest of Denver, moving east at 20 mph. HAZARD...Half inch size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Northern Denver, western Aurora, northeastern Lakewood, southern Thornton, southeastern Arvada, southern Westminster, Commerce City, Northglenn, Brighton, Wheat Ridge, Federal Heights, Edgewater, Mountain View and Henderson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3974 10515 3988 10504 3997 10479 3976 10481 TIME...MOT...LOC 2016Z 258DEG 19KT 3983 10502 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Gimmestad
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
Rainfall of 1.58 inches was reported.
Rainfall of 2.10 inches was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251290, 1251291.